Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 4, 2019, 3:08 PM EDT for Johnson County, Washington County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2019, 3:08 PM EDT (19:08 UTC)
- Expired
- Aug 4, 2019, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Johnson County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 67 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
195
WWUS82 KFFC 041908
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
308 PM EDT Sun Aug 4 2019
GAZ074-085-097-041945-
Washington GA-Johnson GA-Laurens GA-
308 PM EDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON...JOHNSON AND
NORTHEASTERN LAURENS COUNTIES UNTIL 345 PM EDT...
At 308 PM EDT...a line of strong thunderstorms was along a line
extending from near Hebron to near Tuckers Crossroad to near
Chappells Mill...and moving east at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Dublin, Sandersville, Wrightsville, East Dublin, Davisboro, Tennille,
Dudley, Harrison, Oconee, Riddleville, Spann, Downs, Donovan, Tuckers
Crossroad, Pringle, Lovett, New Home, Brewton and Scott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3249 8269 3253 8307 3276 8293 3300 8298
3308 8263 3306 8263 3306 8261 3305 8262
3303 8260 3301 8255 3287 8252 3283 8252
3281 8251 3278 8250
TIME...MOT...LOC 1908Z 265DEG 19KT 3293 8292 3276 8289 3260 8299
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:01 PM EDT, 7 minutes earlier.
Area forecast discussion, Aug 4, 3:01 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 301 PM EDT Sun Aug 4 2019 .SHORT TERM /Tonight through Monday Night/... Atmosphere is beginning to recover in the wake of morning heavy rain/storms as decaying MCV drifts northeast toward upstate South Carolina. Scattered showers and storms have redeveloped mainly south of I-20 where better instability exists. Due to the rain and cloud cover, temperatures are a bit cooler than usual, ranging from the 60s in the higher elevations of NE GA to the mid 80s across middle GA. All of this is happening within a broad and persistent longwave trough over the Southeast region. With one wave kicking out away from the area, upstream energy from Tennessee is expected to cross the area later tonight through Monday. This will continue the threat for scattered showers and storms, mainly during daytime hours, though don't expect to see a repeat from this morning happening tomorrow morning. Things appear to stabilize and clear out tomorrow night for much of the area as no real forcing mechanisms are noted within weak but deep W-NW flow (at least through early Tues AM). DJN.83 .LONG TERM /Tuesday through Sunday/... No significant changes made to the long-term forecast grids through the extended forecast period. Region remains under varying degrees of northwesterly upper flow in the transition between the southern rockies/south plains upper ridge and the shallow trough over the western Atlantic. Please see the previous Long-Term Forecast Discussion below. 20 Previous LONG TERM Forecast Discussion /Monday Night through Saturday/... Synoptically, the overall weather pattern will continue to be heavily influenced by the high-amplitude upper-level ridging over the four corners region, and the seasonal Bermuda high pressure pattern over the Atlantic. Between the two, upper-level troughing will continue to help destabilize the southeastern US. With continuous Gulf flow suppling moist air into the region with PWATS between 1.5-2", isolated to scattered storms can be expected each afternoon and evening of the long term period. However, these precip chances will be less in the long term than for the previous week. the primary difference being the upper-level trough axis finally moving east of the forecast area, placing the area in northeast flow and reducing forcing for storms through next weekend. The only exception will be a weaker shortwave trough that is expected to move through on Wednesday, which will give the highest rain chances until the weekend. With this pattern, diurnal storms tend to be more suppressed, but with ample monsoonal moisture wrapping around the high pressure out west the area may be more prone for nocturnal MCSs. Conditions will have to be monitored throughout the week, for the potential development of these complexes. Thiem && AVIATION... 18Z Update... Earlier morning Mesoscale Covective Vortex (MCV) continues to drift northeast across north GA with much of the deeper convection now occurring over South Carolina. Remnant clouds with a few -SHRA lingering from ATL to AHN will generally result in VFR conditions. E-NE winds around ATL likely driven by weak wake low behind precip shield to east, but expect winds to turn more W-NW later today. Convective redevelopment likely where better sfc heating occurs (from CSG to MCN) through sunset. Low confidence in low clouds impacting TAF sites overnight. Winds remains light. //ATL Confidence...18Z Update... Low to Medium on lower vsby and ceilings tonight. Medium on convective redevelopment later today/tonight. Medium to high on wind speed/direction. DJN.83 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 88 68 92 / 30 30 30 20 Atlanta 70 87 71 90 / 40 30 30 20 Blairsville 63 80 62 84 / 50 30 20 20 Cartersville 69 88 69 92 / 40 20 20 20 Columbus 72 89 72 92 / 40 40 40 30 Gainesville 69 86 69 90 / 30 30 20 20 Macon 70 89 70 92 / 40 30 30 30 Rome 69 88 69 93 / 40 20 20 10 Peachtree City 69 88 70 92 / 40 30 30 20 Vidalia 72 91 72 93 / 50 40 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DJN.83 LONG TERM....20 AVIATION...DJN.83
Hazardous weather outlook, Aug 4, 3:08 PM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 308 PM EDT Sun Aug 4 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050800- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 308 PM EDT Sun Aug 4 2019 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered showers and thunderstorms will continue into the early evening hours. A few storms could be strong to severe with gusty winds, heavy rain and lightning, the primary threats. The heavy rain could create localizing flooding. Overnight, patchy fog is possible as light winds interact with wet conditions near the surface. Visibilities may be less than 1 mile at times, resulting in more difficult driving conditions. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered showers and thunderstorms are expected to continue each afternoon and evening through the week. A few storms could become strong to severe with gusty winds, heavy rain, and frequent cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotter are encouraged to report unusual storm activity to NWS Peachtree City.
In the hours before
Special weather statement, Aug 4, 11:12 AM EDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1112 AM EDT Sun Aug 4 2019
GAZ023>025-027-041615-
Madison GA-Hall GA-Banks GA-Jackson GA-
1112 AM EDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MADISON...EASTERN HALL...
BANKS AND JACKSON COUNTIES UNTIL 1215 PM EDT...
At 1110 AM EDT...showers and thunderstorms, with very heavy rain
extended from around Gainesville to Jefferson and Danielsville,
moving northeast at 15 mph.
HAZARD...Very heavy rain.
IMPACT...Very heavy rain will cause street flooding and rising
water on creeks and streams.
Some locations in the path of these storms include
Gainesville, Jefferson, Commerce, Homer, Danielsville, Lula,
Maysville, Arcade, Nicholson, Pendergrass, Ila, Gillsville, Talmo,
Candler, Pocataligo, Peach State Speedway, Pinefield Crossroads,
Apple Valley, Neese and Hollingsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3443 8361 3449 8354 3447 8342 3444 8339
3432 8339 3427 8334 3424 8334 3426 8330
3424 8324 3424 8317 3427 8312 3423 8308
3408 8322 3400 8355 3403 8356 3426 8384
3450 8374 3450 8367
TIME...MOT...LOC 1510Z 214DEG 14KT 3437 8376 3417 8351 3415 8326Special weather statement, Aug 4, 12:24 PM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1224 PM EDT Sun Aug 4 2019
GAZ015-016-023-041730-
Hall GA-White GA-Lumpkin GA-
1224 PM EDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HALL...WHITE AND
SOUTHEASTERN LUMPKIN COUNTIES UNTIL 130 PM EDT...
At 1223 PM EDT...a line of showers and thunderstorms with very heavy
rain extended from Leaf to near Clermont and Lula, moving north at
10 mph.
HAZARD...Very heavy rain.
IMPACT...Very heavy rain will cause street flooding and rising
water on creeks and streams.
Some locations in the path of these storms include
Gainesville, Cleveland, Lula, Clermont, Helen, Unicoi State Park,
Whitley Gap Shelter, Robertstown, Mossy Creek, Camp Coleman Lake,
Leaf, Garland, Smithgall Woods Conservation Are, Sautee, Qualatchee
Lake and Anna Ruby Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3476 8370 3468 8364 3465 8366 3462 8364
3458 8364 3455 8362 3453 8363 3451 8367
3443 8362 3440 8366 3438 8366 3430 8383
3448 8392 3471 8387
TIME...MOT...LOC 1623Z 159DEG 7KT 3459 8367 3443 8377 3434 8373Special weather statement, Aug 4, 2:13 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
213 PM EDT Sun Aug 4 2019
GAZ086-041830-
Emanuel GA-
213 PM EDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EMANUEL COUNTY UNTIL 230
PM EDT...
At 213 PM EDT...a strong thunderstorm was over Stillmore, or 8 miles
west of Metter...moving southeast at 30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Stillmore and Oak Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3248 8218 3243 8219 3236 8225 3235 8225
3235 8224 3232 8223 3231 8224 3236 8233
3253 8224 3251 8216
TIME...MOT...LOC 1813Z 294DEG 26KT 3242 8221
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 4, 2:14 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
214 PM EDT Sun Aug 4 2019
GAZ105-041845-
Dooly GA-
214 PM EDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR DOOLY COUNTY UNTIL 245 PM EDT...
At 214 PM EDT...a strong thunderstorm was over Vienna...moving east
at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Vienna, Pinehurst, Lilly, Richwood and Tippettville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3203 8391 3219 8393 3226 8361 3225 8361
3225 8362 3224 8361 3203 8361
TIME...MOT...LOC 1814Z 265DEG 15KT 3211 8384
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 4, 2:54 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
254 PM EDT Sun Aug 4 2019
GAZ113-041930-
Toombs GA-
254 PM EDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOOMBS COUNTY UNTIL
330 PM EDT...
At 254 PM EDT...a strong thunderstorm was over Ponderosa, or near
Lyons...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lyons, Santa Claus, Ohoopee, New Branch and Ponderosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3214 8220 3213 8219 3203 8221 3215 8237
3231 8225 3230 8223 3228 8223 3224 8221
3223 8221 3218 8219 3217 8218
TIME...MOT...LOC 1854Z 304DEG 11KT 3220 8224
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 4, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
308 PM EDT Sun Aug 4 2019
GAZ074-085-097-041945-
Washington GA-Johnson GA-Laurens GA-
308 PM EDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON...JOHNSON AND
NORTHEASTERN LAURENS COUNTIES UNTIL 345 PM EDT...
At 308 PM EDT...a line of strong thunderstorms was along a line
extending from near Hebron to near Tuckers Crossroad to near
Chappells Mill...and moving east at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Dublin, Sandersville, Wrightsville, East Dublin, Davisboro, Tennille,
Dudley, Harrison, Oconee, Riddleville, Spann, Downs, Donovan, Tuckers
Crossroad, Pringle, Lovett, New Home, Brewton and Scott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3249 8269 3253 8307 3276 8293 3300 8298
3308 8263 3306 8263 3306 8261 3305 8262
3303 8260 3301 8255 3287 8252 3283 8252
3281 8251 3278 8250
TIME...MOT...LOC 1908Z 265DEG 19KT 3293 8292 3276 8289 3260 8299
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:53 PM EDT | Special Weather Statement | FFC | Rockdale | 37 min |
| Aug 4, 6:03 AM EDT | Special Weather Statement | FFC | Paulding | 27 min |
| Aug 4, 9:33 AM EDT | Special Weather Statement | FFC | Barrow, Clarke, Forsyth, Hall, Jackson, Madison and 3 more | 57 min |
| Aug 4, 10:30 AM EDT | Special Weather Statement | FFC | Barrow, Clarke, Hall, Jackson, Madison, Oconee and 1 more | 60 min |
| Aug 4, 11:02 AM EDT | Areal Flood Warning | FFC | Clarke, Morgan, Oconee, Oglethorpe, Walton | 4 hr |
| Aug 4, 11:12 AM EDT | Special Weather Statement | FFC | Banks, Jackson, Madison | 63 min |
| Aug 4, 12:07 PM EDT | Areal Flood Warning | FFC | Banks, Barrow, Hall, Jackson, Madison | 4 hr |
| Aug 4, 12:24 PM EDT | Special Weather Statement | FFC | Hall, White | 66 min |
| Aug 4, 2:13 PM EDT | Special Weather Statement | FFC | Candler | 17 min |
| Aug 4, 2:14 PM EDT | Special Weather Statement | FFC | Dooly | 31 min |
| Aug 4, 2:54 PM EDT | Special Weather Statement | FFC | Toombs | 36 min |
| Aug 4, 3:16 PM EDT | Special Weather Statement | FFC | Dawson | 29 min |
| Aug 4, 3:51 PM EDT | Special Weather Statement | FFC | Johnson | 24 min |
| Aug 4, 3:58 PM EDT | Special Weather Statement | FFC | Laurens | 32 min |
| Aug 4, 4:00 PM EDT | Special Weather Statement | FFC | Telfair | 30 min |
| Aug 4, 4:04 PM EDT | Special Weather Statement | FFC | Gilmer | 26 min |
| Aug 4, 4:16 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
| Aug 4, 5:07 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 23 min |
| Aug 4, 5:35 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 40 min |
| Aug 4, 5:42 PM EDT | Special Weather Statement | FFC | Taliaferro, Warren | 33 min |
| Aug 4, 7:43 PM EDT | Special Weather Statement | FFC | Whitfield | 32 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.